# SDR 2002FA0000324

- Difficulty date: February 28, 2002
- Submitted: February 28, 2002
- Operation: General aviation
- Aircraft: N6601K
- Make and model: Cessna 172P
- Aircraft serial: 17274218
- Aircraft time: 7,843 hours
- System (JASC): 2842 · Fuel Quantity Sensor
- Part: Transmitter
- Part number: C6680500802
- Part serial: 7740292B96
- Condition: Deteriorated
- Location: Fuel Quantity
- Part time: 2,941 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FUEL QUANTITY TRANSMITTER REMOVED TO REPLACE LEAKING BASE GASKET.  FOUND COMPOSITE FLOAT ON TRANSMITTER ARM WAS DETERIORATED DUE TO CONTACT WITH THE TOP OF FUEL TANK WHEN FULL.  APPROXIMATELY 1/4 INCH OF FLOAT DETERIORATED ON ONE CORNER.  SUBSEQUENTLY FOUND FINE BLACK RESIDUE IN FUEL STRAINER.  TRANSMITTER WAS INSTALLED PROPERLY AND NO ADJUSTMENT PROVISIONS ALLOWED.
